Alert archive / Texas / Special Weather Statements in 2017
Special Weather Statement, NWS San Angelo, TX
NWS San Angelo, TX issued this special weather statement at May 20, 2017, 2:21 AM CDT for Schleicher County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2017, 2:21 AM CDT (07:21 UTC)
- Expired
- May 20, 2017, 3:15 AM CDT
- In force
- 54 min
- Issued by
- NWS San Angelo, TX
County Schleicher County, TX
The radar
The San Angelo radar (KSJT), 59 km from the middle of the area, began a volume at 07:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 7.4 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2212 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1581 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
458
WWUS84 KSJT 200721
SPSSJT
Special Weather Statement
National Weather Service San Angelo TX
221 AM CDT SAT MAY 20 2017
TXZ077-200815-
Schleicher TX-
221 AM CDT SAT MAY 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR SCHLEICHER COUNTY UNTIL 315 AM
CDT...
At 219 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Eldorado, moving northeast at 20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Eldorado, highways 277 and 190 to 15 miles east of Eldorado.
A tornado watch remains in effect until 300 AM CDT for west central
Texas.
LAT...LON 3071 10096 3090 10096 3109 10064 3109 10029
3071 10037
TIME...MOT...LOC 0719Z 243DEG 15KT 3087 10077
$$
snWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this special weather statement went out at May 19, 11:49 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, May 19, 11:49 PM CDT, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 1149 PM CDT Fri May 19 2017 .AVIATION... /06Z TAFS/ Cluster of strong to severe storms continues to track across the southeast portions of West Central Texas late this evening, and will continue to move across the KBBD (Brady) and KJCT (Junction) terminals into the early morning hours. What happens after this line passes is a big question, with the latest mesoscale models continuing to show additional shower and thunderstorm development overnight as a cold front passes across the area.. Will include a mention of VCTS at the terminals but will not include a drop in ceiling or visibility at this point. && .PREV DISCUSSION... /issued 638 PM CDT Fri May 19 2017/ AVIATION... /00Z TAFS/ Have vicinity thunder at KABI and KBBD for isolated thunderstorms this evening. A cold front will move south through the Big Country toward midnight and along the I-10 corridor around sunrise. A line of scattered showers and isolated thunderstorms are expected along the front. Storms may persist through the day along the I-10 corridor. Otherwise MVFR stratus will develop toward or after midnight, both ahead and behind the front. Have ceilings rising to VFR midday over all but southern terminals as drier air moves in. PREV DISCUSSION... /issued 308 PM CDT Fri May 19 2017/ SHORT TERM... (Tonight and Saturday) An upper low now centered over Colorado this afternoon will lift northeast over the Central Plains by Saturday afternoon. A cold front will push south through the Big Country tonight and through the remainder of the forecast area by noon tomorrow. Showers and thunderstorms will be likely over most of the forecast area tonight with the better chance tomorrow over the southern half of the area. Lows tonight will be in the mid to upper 50s across the northern half of the area as the cold front moves through. The southern half of the area will see lows in the morning in the low to mid 60s. LONG TERM... (Saturday night through next Friday) As the upper low lifts further to the northeast and over the Great Lakes area, the upper flow over the forecast will be zonal. Precipitation will be confined primarily to the southern half of the area Sunday night through Monday night. As upper high pressure builds over the western CONUS on Monday and our upper flow veers to the northwest, a disturbance in the northwest flow aloft will bring another chance of showers and thunderstorms to the most of the forecast area. An upper disturbance rotating around the upper low stationed over the Great Lakes region will push the next cold front south through the forecast area on Tuesday with another chance of showers and thunderstorms for all the CWA. Cooler post-frontal afternoon highs on Tuesday and Wednesday will mostly be in the 70s with northernly winds. The forecast will be dry Wednesday through the end of the week as afternoon highs warm back into the 80s on Thursday and the 90s on Friday. Morning lows on Wednesday in the 50s will warm into the 60s Thursday and Friday morning. && .PRELIMINARY POINT TEMPS/POPS... Abilene 58 76 56 80 / 60 20 20 10 San Angelo 62 77 59 80 / 50 30 40 20 Junction 66 79 62 80 / 60 60 60 30 Brownwood 63 77 57 80 / 60 40 40 20 Sweetwater 56 75 55 80 / 40 10 10 5 Ozona 62 79 60 79 / 50 40 50 30 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && 07
Hazardous weather outlook, May 19, 3:07 PM CDT, 11 hours 14 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 307 PM CDT Fri May 19 2017 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-202015- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 307 PM CDT Fri May 19 2017 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Thunderstorms will be possible this afternoon and tonight across much of West Central Texas. Some of these storms may become strong to severe, with large hail, damaging winds, isolated tornadoes, and dangerous lightning being the main hazards. In addition, locally heavy rainfall will be possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorms will be possible across much of West Central Texas Saturday through Tuesday. The main hazards will be dangerous lightning and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and tonight.
In the hours before
Special weather statement, May 19, 10:10 PM CDT, 4 hours 11 minutes before
Special Weather Statement National Weather Service San Angelo TX 1010 PM CDT FRI MAY 19 2017 TXZ073-154-168-200415- Menard TX-McCulloch TX-Concho TX- 1010 PM CDT FRI MAY 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MCCULLOCH...NORTH CENTRAL MENARD AND SOUTHEASTERN CONCHO COUNTIES UNTIL 1115 PM CDT... At 1010 PM CDT, Doppler radar was tracking a strong thunderstorm over Melvin, or 16 miles west of Brady, moving east at 30 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Brady Lake and Pear Valley around 1025 PM CDT. Lohn around 1030 PM CDT. Brady around 1035 PM CDT. Rochelle around 1045 PM CDT. Placid around 1050 PM CDT. Other locations impacted by this storm include The Intersection Of US-87 And Ranch Road 2134, Us-83 Near The Menard- Concho County Line and Live Oak. A tornado watch remains in effect until 300 AM CDT for west central Texas. LAT...LON 3105 9996 3126 9996 3143 9917 3103 9922 TIME...MOT...LOC 0310Z 254DEG 36KT 3119 9961 08
Special weather statement, May 19, 10:29 PM CDT, 3 hours 52 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1029 PM CDT FRI MAY 19 2017
TXZ155-200415-
San Saba TX-
1029 PM CDT FRI MAY 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SAN SABA COUNTY UNTIL
1115 PM CDT...
At 1028 PM CDT, Doppler radar was tracking a strong thunderstorm over
Algerita, moving east at 35 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This strong thunderstorm will be near...
San Saba around 1035 PM CDT.
Other locations impacted by this storm include Harkeyville, Spring
Creek, The Intersection Of Ranch Road 765 And Ranch Road 45 and
Locker.
A tornado watch remains in effect until 300 AM CDT for west central
Texas.
LAT...LON 3107 9895 3145 9897 3144 9886 3141 9885
3141 9878 3138 9878 3143 9874 3141 9870
3135 9871 3137 9866 3132 9864 3132 9859
3127 9863 3126 9858 3120 9857 3116 9850
3112 9855 3110 9853 3112 9848 3109 9847
TIME...MOT...LOC 0328Z 255DEG 31KT 3124 9882Special weather statement, May 19, 11:14 PM CDT, 3 hours 7 minutes before
Special Weather Statement National Weather Service San Angelo TX 1114 PM CDT FRI MAY 19 2017 TXZ073-154-168-200500- Menard TX-McCulloch TX-Concho TX- 1114 PM CDT FRI MAY 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MCCULLOCH...NORTHERN MENARD AND SOUTHEASTERN CONCHO COUNTIES UNTIL MIDNIGHT CDT... At 1114 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles northwest of Menard, moving northeast at 30 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Menard around 1120 PM CDT. Melvin around 1200 AM CDT. Other locations impacted by this storm include Us-83 Near The Menard- Concho County Line, The Intersection Of US-83 And Highway 29, Us- 190 Near The Menard-McCulloch County Line and The Intersection Of US- 190 And Ranch Road 1311. A tornado watch remains in effect until 300 AM CDT for west central Texas. LAT...LON 3081 9993 3101 10005 3128 9964 3097 9939 TIME...MOT...LOC 0414Z 241DEG 28KT 3099 9989
Special weather statement, May 19, 11:27 PM CDT, 2 hours 54 minutes before
Special Weather Statement National Weather Service San Angelo TX 1127 PM CDT FRI MAY 19 2017 TXZ077-078-168-169-200515- Menard TX-Schleicher TX-Kimble TX-Sutton TX- 1127 PM CDT FRI MAY 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SCHLEICHER... NORTHWESTERN KIMBLE...SOUTHWESTERN MENARD AND NORTHEASTERN SUTTON COUNTIES UNTIL 1215 AM CDT... At 1127 PM CDT, Doppler radar was tracking a strong thunderstorm 12 miles southwest of Fort Mckavett, or 20 miles southeast of Eldorado, moving southeast at 40 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of southeastern Schleicher...northwestern Kimble...southwestern Menard and northeastern Sutton Counties, including the following locations: Camp Sol Mayer, Cleo, The Intersection Of US-190 And Ranch Road 2084 and The Intersection Of US-83 And Ranch Road 1773. This includes Interstate 10 between Mile Markers 441 and 445. A tornado watch remains in effect until 300 AM CDT for west central Texas. LAT...LON 3068 10050 3090 10038 3080 9976 3047 9994 TIME...MOT...LOC 0427Z 292DEG 43KT 3073 10028
Local storm report, May 19, 11:37 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1137 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 PM HAIL MENARD 30.92N 99.79W
05/19/2017 E1.75 INCH MENARD TX LAW ENFORCEMENT
.SHERRIFFS OFFICE REPORTS GOLF BALL SIZED HAIL IN
MENARD
&&
EVENT NUMBER SJT1700119
POSpecial weather statement, May 20, 2:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service San Angelo TX
221 AM CDT SAT MAY 20 2017
TXZ077-200815-
Schleicher TX-
221 AM CDT SAT MAY 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR SCHLEICHER COUNTY UNTIL 315 AM
CDT...
At 219 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Eldorado, moving northeast at 20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Eldorado, highways 277 and 190 to 15 miles east of Eldorado.
A tornado watch remains in effect until 300 AM CDT for west central
Texas.
LAT...LON 3071 10096 3090 10096 3109 10064 3109 10029
3071 10037
TIME...MOT...LOC 0719Z 243DEG 15KT 3087 10077
snThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:04 PM CDT | Flash Flood Warning | SJT | Coleman, Concho, Runnels | 3 hr |
| May 19, 7:07 PM CDT | Tornado Warning | SJT | Brown, Coleman | 23 min |
| May 19, 7:10 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 50 min |
| May 19, 7:23 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 25 min |
| May 19, 7:27 PM CDT | Tornado Warning | SJT | Brown, Coleman | 48 min |
| May 19, 7:31 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, McCulloch, Runnels | 44 min |
| May 19, 7:47 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 43 min |
| May 19, 8:07 PM CDT | Tornado Warning | SJT | Brown, Coleman | 38 min |
| May 19, 8:09 PM CDT | Flash Flood Warning | SJT | Brown | 3 hr |
| May 19, 8:13 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, McCulloch | 21 min |
| May 19, 8:14 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 46 min |
| May 19, 8:20 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 55 min |
| May 19, 8:42 PM CDT | Severe Thunderstorm Warning | SJT | Brown, San Saba | 63 min |
| May 19, 8:47 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher, Tom Green | 43 min |
| May 19, 8:48 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 42 min |
| May 19, 9:05 PM CDT | Special Weather Statement | SJT | Crockett | 40 min |
| May 19, 9:08 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 52 min |
| May 19, 9:18 PM CDT | Areal Flood Advisory | SJT | Concho, Tom Green | 3 hr |
| May 19, 9:26 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher, Tom Green | 34 min |
| May 19, 9:52 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, San Saba | 38 min |
| May 19, 10:01 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Menard, Schleicher, Tom Green | 59 min |
| May 19, 10:10 PM CDT | Special Weather Statement | SJT | McCulloch | 65 min |
| May 19, 10:29 PM CDT | Special Weather Statement | SJT | San Saba | 46 min |
| May 19, 10:39 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 36 min |
| May 19, 10:50 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher | 40 min |
| May 19, 11:14 PM CDT | Special Weather Statement | SJT | Menard | 46 min |
| May 19, 11:23 PM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch, Menard | 52 min |
| May 19, 11:27 PM CDT | Special Weather Statement | SJT | Menard | 48 min |
| May 20, 12:00 AM CDT | Severe Thunderstorm Warning | SJT | Kimble, McCulloch, Mason, Menard | 45 min |
| May 20, 12:08 AM CDT | Severe Thunderstorm Warning | SJT | Kimble, Sutton | 52 min |
| May 20, 12:32 AM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason, San Saba | 58 min |
| May 20, 12:55 AM CDT | Severe Thunderstorm Warning | SJT | Kimble | 50 min |
| May 20, 3:08 AM CDT | Special Weather Statement | SJT | Schleicher | 67 min |
| May 20, 4:41 AM CDT | Special Weather Statement | SJT | Menard, Sutton | 64 min |
| May 20, 5:19 AM CDT | Special Weather Statement | SJT | Crockett | 56 min |
| May 20, 6:14 AM CDT | Special Weather Statement | SJT | Sutton | 61 min |
| May 20, 6:28 AM CDT | Severe Thunderstorm Warning | SJT | Crockett, Sutton | 32 min |
Nearby
Special Weather Statements in Texas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.